# SDR 0000196719

- Difficulty date: January 13, 2000
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N617US
- Make and model: Boeing 747251F
- Aircraft serial: 21321
- Engine: Pwa JT9D7J
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Bird Strike
- Location: Nr 4
- Stage of operation: CL
- Nature of condition: C, J
- Precautionary procedure: E, J, A

## Discrepancy

DURING CLIMB AFTER CREW REPORTED A POSSIBLE BIRDSTRIKE, THE NR 4 ENGINE COMPRESSOR STALLED TWICE.  THE ENGINE RECOVERED FOR 8-10 MINUTES AFTER THE FIRST STALL AND THEN STALLED AGAIN.  THE ENGINE WAS SHUT DOWN, FUEL WAS DUMPED, AND THE FLIGHT RETURNED TO ANC. T HE LANDING WAS WITHOUT INCIDENT.  METAL DEBRIS WAS FOUND IN THE TAILPIPE.  THE ENGINE WAS REPLACED.  FURTHER INVESTIGATION FOUND BIRDSTRIKE EVIDENCE ON FAN BLADES AND EXTENDING INTO THE FIRST PORTION OF THE COMPRESSOR CORE.
